MAUDE Adverse Event Report: ARTHREX, INC. CHONDRALDRILL, HIP, DRILL BIT; PLATE, FIXATION, BONE

ARTHREX, INC. CHONDRALDRILL, HIP, DRILL BIT; PLATE, FIXATION, BONE
Model Number CHONDRALDRILL¿, HIP, DRILL BIT
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a hip arthroscopy procedure the drill bit broke in two places.All was retrieved from the patient.It was replaced with another ar-6585d and the case was completed with no further issues and the patient is fine to date.
 
Additional Manufacturer Narrative
It was reported that the tip of the drill had broken.Visual evaluation identified that the distal tip of the device had broken off.Due to the fractured state of the device, functional testing and accurate measurement analysis could not be conducted.The root cause of the reported failure mode is undetermined.However, the most likely probable cause is applying excessive mechanical forces while prying / leveraging the devices.The reported event is confirmed based on the investigation of the returned product.

Brand Name
CHONDRALDRILL, HIP, DRILL BIT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11475318
Report Number1220246-2021-02714
Device Sequence Number2965743
Product Code HRS
UDI-Device Identifier00888867235922
UDI-Public00888867235922
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K191326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberCHONDRALDRILL¿, HIP, DRILL BIT
Device Catalogue NumberAR-6585D
Device Lot Number10453905
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1